Alert archive / Massachusetts / Small Craft Advisories in 2016

Small Craft Advisory 119, NWS Boston/Norton, MA

October 20, 2016

NWS Boston/Norton, MA issued this small craft advisory at Oct 20, 2016, 4:03 AM EDT. It took effect at Oct 20, 2016, 12:00 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2016, 4:03 AM EDT (08:03 UTC)
In effect from
Oct 20, 2016, 12:00 PM EDT
Expired
Oct 21, 2016, 4:14 AM EDT
In force
16 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

968 
WHUS71 KBOX 200803
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
403 AM EDT THU OCT 20 2016

ANZ255-256-201615-
/O.NEW.KBOX.SC.Y.0119.161020T1600Z-161021T0600Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
403 AM EDT THU OCT 20 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM EDT FRIDAY.

* WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-201615-
/O.NEW.KBOX.SC.Y.0119.161020T2100Z-161022T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
403 AM EDT THU OCT 20 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM
EDT FRIDAY.

* WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO
  25 KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
3 follow-up statements
387 
WHUS71 KBOX 202017
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
417 PM EDT THU OCT 20 2016

ANZ255-256-210430-
/O.EXT.KBOX.SC.Y.0119.000000T0000Z-161022T0000Z/
/O.NEW.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
417 PM EDT THU OCT 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT FRIDAY...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING.

* WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT.
  SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ250-254-210430-
/O.CON.KBOX.SC.Y.0119.161020T2100Z-161022T0000Z/
/O.NEW.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
417 PM EDT THU OCT 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING.

* WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ230>237-251-210430-
/O.NEW.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
417 PM EDT THU OCT 20 2016

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
986 
WHUS71 KBOX 210156
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
956 PM EDT THU OCT 20 2016

ANZ255-256-211000-
/O.CON.KBOX.SC.Y.0119.000000T0000Z-161022T0000Z/
/O.CON.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
956 PM EDT THU OCT 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 35 
  KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ250-254-211000-
/O.CON.KBOX.SC.Y.0119.000000T0000Z-161022T0000Z/
/O.CON.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
956 PM EDT THU OCT 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WINDS AND SEAS...SOUTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ230>237-251-211000-
/O.CON.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
956 PM EDT THU OCT 20 2016

...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
819 
WHUS71 KBOX 210814
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
414 AM EDT FRI OCT 21 2016

ANZ250-254-211615-
/O.CAN.KBOX.SC.Y.0119.000000T0000Z-161022T0000Z/
/O.UPG.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/
/O.NEW.KBOX.GL.W.0040.161022T1600Z-161023T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
414 AM EDT FRI OCT 21 2016

...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 8 AM EDT SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 8 AM EDT
SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 45 
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ255-256-211615-
/O.CAN.KBOX.SC.Y.0119.000000T0000Z-161022T0000Z/
/O.UPG.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/
/O.NEW.KBOX.GL.W.0040.161022T1600Z-161023T1200Z/
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
414 AM EDT FRI OCT 21 2016

...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 8 AM EDT SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 8 AM EDT
SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  45 KT. SEAS 9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-251-211615-
/O.UPG.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/
/O.NEW.KBOX.GL.W.0040.161022T1600Z-161023T1200Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
414 AM EDT FRI OCT 21 2016

...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 8 AM EDT
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  40 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ232>234-211615-
/O.UPG.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/
/O.NEW.KBOX.GL.W.0040.161022T1600Z-161023T1200Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
414 AM EDT FRI OCT 21 2016

...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 8 AM EDT
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  45 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ235-237-211615-
/O.UPG.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/
/O.NEW.KBOX.GL.W.0040.161022T1600Z-161023T1200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
414 AM EDT FRI OCT 21 2016

...GALE WARNING IN EFFECT FROM NOON SATURDAY TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 8 AM EDT
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-236-211615-
/O.UPG.KBOX.GL.A.0029.161022T1200Z-161023T0000Z/
/O.NEW.KBOX.GL.W.0040.161022T1800Z-161023T1200Z/
BOSTON HARBOR-NARRAGANSETT BAY-
414 AM EDT FRI OCT 21 2016

...GALE WARNING IN EFFECT FROM 2 PM SATURDAY TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 8 AM EDT
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 40 
  KT. SEAS 2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 3:58 AM EDT, 5 minutes earlier.

Area forecast discussion, Oct 20, 3:58 AM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
358 AM EDT Thu Oct 20 2016

.SYNOPSIS...
Cold front stalls south of the region today then moves back north
as a warm front later tonight. A few showers or drizzle is
possible late today and tonight, then a more widespread heavier
rainfall is likely sometime Friday into early Saturday as low
pressure tracks across the region. Cooler and mainly dry weather
will follow Sunday into early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
High pressure moves east from northern New England today with
sunshine giving way to increasing clouds from west to east as
column moisture increases. As a frontal wave lifts NE along the
spine of the Appalachians a 40-50 kt low level jet will become
focused across central and northern NY this afternoon. The leading
edge of the jet approaches from the west late today which will
bring a chance of a few showers across mainly western New Eng as
weak ascent develops north of the stalled boundary, but best
forcing and deep moisture axis remains well to the west where main
focus for heavier rain will be.

Much cooler today with easterly flow but temps still above normal
with highs reaching mid/upper 60s south of the pike, cooler to the
north and along the east coast.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Tonight...
As mid level trof amplifies to the west, some mid level drying
will lift north into SNE during the night. Low level jet and best
moisture transport remains focused to the north and west where
best chance of steadier/heavier rain. However, moisture is
abundant below 850 mb with shallow lift likely leading to areas of
drizzle or light rain, and fog will likely become widespread and
locally dense as warm front lifts north into SNE with increasing
dewpoints. Expect rising temps into the 60s overnight south of
Mass pike with temps closer to 50 near NH border.

Friday...
High amplitude trof moves east into the Great Lakes with deep
southerly flow developing from the surface through the mid levels.
Interesting set up developing with one area of heavy rainfall
to the west across New York assocd with right entrance region of
strong upper jet and strong frontogenesis along the mid level
front. Meanwhile, models indicate low pres lifting north toward
SNE with area of enhanced low level convergence and some
interaction with tropical moisture and elevated instability. This
will lead to more widespread rainfall and possible isold thunder
but there is low confidence on where the axis of potential heavy
rainfall will set up. It may be across SNE but it could also end
up to the east. This is something that will need to be evaluated
further with later forecasts.

SNE will be in the warm sector Fri with temps reaching the upper
60s to lower 70s and quite humid with dewpoints climbing well into
the 60s.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Highlights...

 * Rainy and unsettled Friday night into early Saturday.
 * Cooler and dry by Saturday night.
 * Seasonable early next week.

Overview and model preferences... With new 00Z update, noting the
good agreement at the synoptic scale continues.  However, it is the
lower level interactions that continue to show a lot of spread, and
this includes both ensembles and operational models.  At odds is the
interaction with weak tropical disturbance and attendant moisture
which will be captured early enough for cyclogenesis to occur over
or near S New England (ECMWF/CMC, several ensemble members) or
offshore (GFS, several other ensemble members).  This will
ultimately dictate how much rain falls Fri night, and how long the
wet wx lingers into Sat.  Looking at soundings, noting a fair amount
of moisture trapped in the lower lvls even as drier air builds over
through the day on Sat.  Given this fact, and that ECMWF has been a
bit more persistent, will add a bit more weight towards it's
solution with this update.

Details...

Sat night and Sat... Strong cyclogenesis S or SE of S New England
will gradually shift to the NNE as it continues to strengthen and
becomes captured by the upper lvl cutoff.  With this update, suggest
some mod-heavy rainfall during the overnight hours as increased low-
lvl convergence and cyclogenesis occurs over portions of S New
England.  PWAT plume is highest offshore, but noting enough moisture
(PWATS near 1.5 inches, 2 std deviations above normal).  QPF
probabilities are near 70 percent for values of 0.5-1.0 inches.
Therefore, would not be surprised to see some areas receive nearly
1.00 inches during the overnight hours and into early Sat in the
comma-head precip as low pres shifts into N New England.  Still some
question on exactly where the peak precip will occur, primarily due
to the models continuing to struggle with the tropical interaction.
Stay tuned for updates as we approach and better refine the axis of
highest precip.  Timing wise, will allow pops to linger into mid day
on Saturday, slower than previous forecasts.

Temps remain near to above normal thanks to H85 not remaining above
+6C until Sat afternoon.  Looking at highs in the upper 60s, with
lows only falling into the low 60s. Also, strong NW flow especially
if mixing increases with some sunshine late Sat.  30-40 mph gusts
possible, with a low risk for some wind advisories.

Sat night through Sun... Strong NW flow continues with drier air
moving in aloft first.  Therefore, it may take some time for all low
clouds to clear out Sun night.  Otherwise, cold advection allows H85
temps to drop below 0C while H92 temps fall to near +4C.  Highs Sun
should remain in the 50s, while lows drop into the 30s.  Save for a
low-lvl instability induced sprinkle, conditions remain mostly dry.

Mon... Reinforcing shortwave quickly rushes through the region with
some moisture and weak insatiability below H7.  This should be enough
for some quick shra across the area.  These should end with the
evening hours and loss of any diabatic support.  Otherwise, winds
shift from W, to more N-NE by the overnight hours as the isallobaric
couplet shifts.  Increased risk for ocean effect clouds/rainfall
with this trajectory for the Cape, lower Plymouth county as SSTs
remain near +15C and H85 temps drop to -7C.   Highs in the 50s, but
lows may actually dip into the low-mid 30s, cooler than the weekend.

Tue into Thu... The strong trof settling in Atlantic Canada will
lead to building ridge upstream and allow for high pres to build
across the region.  H85 temps drop to about -5C at its lowest while
H92 temps drop near 0C.  Therefore, looking at a seasonably cool
period with this high pres.  Overnight mins especially could be
chilly with radiational cooling.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday/...

Through 12z...Patchy IFR fog in normally prone locations,
otherwise VFR.

Today...High confidence. VFR, with patches of MVFR cigs toward
evening in the CT valley and near the south coast.

Tonight...High confidence. Expect widespread IFR/LIFR stratus and
fog developing late evening through the overnight. Chance of light
rain and patchy drizzle. Localized LLWS possible with light
easterly winds at the surface and southerly winds 20-30 kt
developing at 2K ft.

Friday...High confidence. Widespread IFR/LIFR conditions
persisting with more widespread rainfall developing. Isold
t-storm possible.

KBOS TAF...High confidence in trends.

KBDL TAF...High confidence in trends.

Outlook /Friday Night through Monday/...

Fri night into Sat afternoon...High confidence.
Initially Fri night, rainfall and fog yield IFR/MVFR conditions
across most of the region.  By Sat, although rains gradually
diminish low clouds could linger into early afternoon, suggesting
MVFR conditions at least continue through much of the day.
Otherwise, winds shift to the W, with LLWS overnight giving way to
gusty (20-30 kt) gusts during the day on Sat.

Sat night into Sun night...High confidence.
Some gradual improvement with more widespread VFR through this
period.  Winds remain an issue, with gusts (especially during the
day) reaching 20-30 kt out of the W.

Mon and Tue...High confidence.
Isolates shra on Monday, otherwise VFR throughout.  Winds shift to
the NW and continue to gust 20-30 kt.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday/...Moderate confidence.

Today...Increasing easterly winds with gusts to 20-25 kt
developing and building seas. SCA issued for the outer waters.

Tonight into Friday...Winds becoming SE later tonight and
persisting into Fri with gusts to 20-25 kt at times, strongest
eastern waters. Seas building to 6-8 ft outer waters during Fri.
SCA will be needed for outer waters.

Outlook /Friday Night through Monday/...

Fri night into Sat...High confidence.
Winds will gradually shift to the W, and as they do so, expect an
increase in gusts over the waters 25-30 kt.  This will actually
allow seas to diminish slightly initially but remain above 5 ft over
much of the waters.  Rain/fog reduce vsbys.  Small crafts likely.

Late day Sat into Sun...Moderate confidence.
W-NW winds continue but rainfall ends.  Wind gusts could reach 35 kt
at times this entire period, so a low risk for Gales.  Otherwise
building seas to 8+ ft on the ocean waters and high end Small Craft
Advisories can be expected.

Mon and Tue...Moderate confidence.
Winds shift to the NW fully, with another low end risk for Gale
force gusts late Mon and Mon night.  Otherwise 5-7 ft seas remain
and winds 20-30 kt suggest small crafts continue.

&&

.TIDES/COASTAL FLOODING...
Astronomical high tides are subsiding with each tidal cycle. There
may still be one or two high tides Thursday and Friday that
threaten minor splashover at the more vulnerable spots on the
coastline, but the general trend is now moving away from that.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...KJC/Doody
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...Doody
AVIATION...KJC/Doody
MARINE...KJC/Doody
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 20, 3:51 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
351 AM EDT THU OCT 20 2016

CTZ002>004-MAZ002>024-026-RIZ001>008-210800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
351 AM EDT THU OCT 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-210800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
351 AM EDT THU OCT 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GALE FORCE WINDS ARE POSSIBLE AT TIMES LATE SATURDAY INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 4:17 PM EDTGale WatchBOX12 hr

Nearby

Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.